Feel faint and terrified

I thought my paroxysmal a-fib was under control but today a weird thing happened, I was walking at work and suddenly came over very light headed and when I felt for my pulse I couldn't find it and when I did it was very weak. This scared me and my friend said "you've gone really pale" this freaked me out even more and I had to go somewhere quiet to sit down to recover. I've got a watch that does pulse readings and I checked manually on my wrist and it seemed to hover around 74 bpm when I was sat down.

Currently I'm taking sotilol twice a day and 5mg of amilodepene once a day, I'm not sure if my meds are wrong as my heart rate seems to be low.

My jobs really busy and when I check the reads from my watch on my phone even at its peak my heart rarely seems to go in to triple figures.

I've got cardiologist Tuesday next week so I'm going to see if he thinks my meds need adjusting.

Anyone else feel like this ?

14 Replies

oldestnewest
  • Yep. Dizzy spell is common with me. I think the heart has a little 'blip' and makes me dizzy for a second or two. Often heart back to normal quickly. I feel rubbish after but think that is more anxiety then the heart. I've swapped and changed drugs around to try and reduce these spells - Nebivolol 1.25mg has worked to me.

  • Yes, I have PAF and experience these dizzy spells and weak heart rate too. They're quite scary, it's like a blackness descends and then just when I think I'm going to completely pass out I gradually get better again. Only have about 2 of these episodes a year. I'm taking Flecainide and Metoprolol.

    Jean

  • Yes, my heart rate was too low and I had pauses as well, meds adjustment improved it but now I don't have to take any 😃 it seldom happens.

  • I had exactly the same symptoms while on sotalol . Once I was changed from rhythm control to rate control all those strange symptoms went away. AF was still unpleasant but nowhere near as bad as the effects of the medication. It's nearly 3 years since my ablation and I have been 100% but if it did come back I would never go on rhythm control as a side effects were just too unpleasant.Flecanide was nearly as bad as sotalol and amiodarone put me into anaphylactic shock (fortunately I was in hospital at time). These drugs do work for some people but for me they not only produced nasty side-effects such as nearly fainting all the time and brain freeze they were also pro a rhythmic and made the condition far worse than it was before I started.

  • The thing is I've been on sotalol for about a year and only had a couple of light headed episodes

  • Kakapo I totally agree with you Antiarrythmics such as Flecainide bring on more episodes than they cure. I am only on rate control now 1.25 Bisoprolol, and am less prone to palpitations. I get 3 or 4 episodes lasting about 4 to 5 hours per month. Is this too frequent, obviously some people only have a couple in a year. Should I have an ablation?

  • hey all,

    I've all of a sudden started to have a lots of lengthy 'episodes' and I've no idea why it's happening.

    Friday last week I was given amoxicillin for a chest infection and too the pill at 2pm before I went to work. Just after 6pm it all started, so much so that I actually pulled over and sat in the car while I decided if I should worry.

    That lasted till after 10pm, even after I had taken my usual tea time meds (flecainide 150mg x2 daily). I went to bed but off course it felt worse so I took an extra 50mg and prayed I'd wake up in the morning!!

    It's now Thursday and this has happened every day since Friday.......and advice people?

    I realise it was probably coincidence but I stopped taking the meds for the chest infection on Monday (with my gp's agreement).

    I haven't had any problems with my AF since last June and suddenly it's all gone wonky again.

    I've had 15months of diagnosis for breast cancer surgery and all my treatment and throughout it all, my AF was pretty much controlled so for this to be happening now is devastating not to mention very worrying.

    I'm not due back at my cardiologist till June and that's a long way away to have this happening every day. Very odd that it's been at almost exactly the same time every day. Should I just try taking my meds a bit earlier do you think?

    Sorry it's so long guys!!

    stay well everyone,

    Blue :-)

  • Hi Blue, if worried try to bring forward your appointment the quicker you get it under control the better. With it happening so soon after the drug you do wonder if there was an interaction between the drugs. With it happening at the same time every day I wonder if anxiety is playing a part. If you start to worry it is going to happen then it happens. Some breathing exercises, CBT or mindfulness at those time may help.

  • hi Richard75,

    Yes, you re right in that now I feel I'm 'waiting' for it to start and I m constantly doing breathing control and chasing the worry away. I've learned all sorts of ways to counteract the worrywarts when they threaten with all my cancer treatment. Also, I'm not a sitting doing nothing person. I find it very difficult these days to accept that everything HAS changed what I'm able to do but I still go to work (part time) and still do my photography which I love.....but then I'm ready for bed by half 8!! What a party animal I am eh? :-)

    I see my gp next week anyway so will discuss all this with her and she may well bring forward my cardiology appointment as you've suggested.

    Bit reluctant though as he was talking about further treatment then put it all on hold when my bc was diagnosed. He reckoned I had enough to deal with!!

    Thanks for the reply and sty well!

    Blue :-)

  • Yes, definitely bring appointment forward.

  • I have had a couple of episodes where I felt very dizzy and my vision went blurry . They lasted about 15 minutes. The first time I saw a St Johns ambulance doctor and he said I was dehydrated and my blood pressure was low. The second time was worse and quite scarey but sat still and drank water and it cleared up. Mention it to your Dr. It may indeed be a problem caused by medication.

  • I also suffer from PAF and occasionally feel really unwell/dreadful and yes it is scary but there's nothing we can do about it ! My pulse always seems weak, sometimes I can barely find it! A heart rate of 74 though is not really low. As I said it's just something us PAF sufferers have to learn to live with. Keep smiling 😊

  • Oh yes!! I can be quite happily walking, and bam, heart flutters, beats chaotically and I could fall down, not faint really, just not right. I'm also thinking meds, I've had to double my small dose of nebivolol and it's MUCH worse.

  • Thanks for the replies everyone. I will discus with my gp on Thursday when I have an appointment. Seems to be working that I am now taking my 'teatime' dose of Flecainide with me to work and taking it around half 5. Seems crazy that it's like the meds aren't working for the same length of time. We shall see what doc says. I admit I hate that I'm taking so much medication between this hbp meds and of course the cancer stuff. :-(

    stay well people,

    Blue x

You may also like...